generic plavix may 2012. Mthandazo Ndlovu
THE month of August is marked as the International Month of Drugs and Substance Abuse overdose awareness, with 31 August being the day that the celebrations are held internationally and we as a nation should find ourselves proactive in this as we are not spared drug and substance abuse overdose.
This initiative of awareness came into being after the realisation that there had been an increase of overdose cases being brought into the hospital emergency wards. Back here years ago these were mainly underlined as suicide cases but this is no longer the reason.
Overdose refers to a condition where one takes in a substance whose concentration the individuala��s body cannot bear due to the effect it has to onea��s essential organs like the heart, the kidneys, the liver and many others. The substance can quickly shut down the body from functioning leading one going into a comma or even death.
We have seen our local Press carry stories of some individuals doing alcohol binge competitions, leading to some being hospitalised and some losing their lives.
Most common these days in our communities is the overdose of prescription medication, including pain killers and psychiatric medication. There is a huge increase of the use of mood stabilisers, that is the sleeping tablets and the stay awake medication, with most people upping their doses because they have reached tolerance levels with their body system for the substances contained therein to give them the effect they desire.
Unknowingly to them they are overdosing themselves and also affecting their internal organs, the heart, the liver and the kidneys. There are specific half-lives of a drug that the liver can deal with in a day and as one increases the dose, the liver is wasted. This is common among those who overdose painkiller as they come to learn of this at a later stage when their body system begins to show signs of being wasted.
It is a common trend within our communities to find ourselves where the instruction has been take two tablets we take three or four with the intention of wanting to make the unwanted feeling to go away. Some mothers or fathers have made their children candidates of liver and kidney diseases especially during winter, when they increase the prescribed doses for the cough or flue medication with the good parental intentions of soothing the childa��s pain, but ignorant of the after effects. The babiesa�� liver and kidneys are not ready to deal with the excessive half live excretion of the medication.
As we join the world in the awareness of over dose, let us all remember it is the prescribed quantities that we should use. Too much of a substance meant to do good can be a poison.
Mthandazo Ndlovu is a drug prevention and rehabilitation specialist. For more information and help call or WhatsApp +263772399734 or email firstname.lastname@example.org and join the Rechabites in creating drug-free productive communities.